Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 3, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Aug 4, 2022, 1:58 PM PDT for White Pine County, Nevada. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2022, 1:58 PM PDT (20:58 UTC)
- Expired
- Aug 4, 2022, 3:00 PM PDT
- In force
- 62 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County White Pine County, NV
The radar
The Elko radar (KLRX), 207 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4019 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
499
WGUS55 KLKN 042058
FFWLKN
NVC033-042200-
/O.NEW.KLKN.FF.W.0003.220804T2058Z-220804T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
158 PM PDT Thu Aug 4 2022
The National Weather Service in Elko has issued a
* Flash Flood Warning for...
The Becky Peak burn scar in...
Northeastern White Pine County in northeastern Nevada...
* Until 300 PM PDT.
* At 158 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain over the Becky Peak Burn Scar. Between 0.1 and 0.3
inches of rain have fallen. The expected rainfall rate is 0.5 to
1.5 inches in 1 hour. Additional rainfall amounts of 0.2 to 0.5
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms in and around
the Becky Peak Burn Scar.
SOURCE...Radar.
IMPACT...Flooding of areas in and around the Becky Peak Burn
Scar.
* Some locations that will experience flash flooding include...
mainly rural areas of Northeastern White Pine County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3994 11464 4003 11457 4001 11447 3990 11456
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR
$$
912 follow-up statements
761
WGUS75 KLKN 042130
FFSLKN
Flash Flood Statement
National Weather Service Elko NV
230 PM PDT Thu Aug 4 2022
NVC033-042200-
/O.CON.KLKN.FF.W.0003.000000T0000Z-220804T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
White Pine NV-
230 PM PDT Thu Aug 4 2022
...FLASH FLOOD WARNING FOR THE BECKY PEAK BURN SCAR REMAINS IN
EFFECT UNTIL 3 PM PDT THIS AFTERNOON FOR NORTHEASTERN WHITE PINE
COUNTY...
At 230 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain over the Becky Peak Burn Scar. Between 0.1 and 0.3 inches of
rain have fallen. The expected rainfall rate is 0.5 to 1.5 inches in
1 hour. Additional rainfall amounts of 0.2 to 0.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms in and around the
Becky Peak Burn Scar.
SOURCE...Radar.
IMPACT...Flooding of areas in and around the Becky Peak Burn
Scar.
Some locations that will experience flash flooding include...
mainly rural areas of Northeastern White Pine County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3994 11464 4003 11457 4001 11447 3990 11456
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR
$$
91182 WGUS75 KLKN 042155 FFSLKN Flash Flood Statement National Weather Service Elko NV 255 PM PDT Thu Aug 4 2022 NVC033-042205- /O.EXP.KLKN.FF.W.0003.000000T0000Z-220804T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ White Pine NV- 255 PM PDT Thu Aug 4 2022 ...FLASH FLOOD WARNING FOR THE BECKY PEAK BURN SCAR WILL EXPIRE AT 3 PM PDT THIS AFTERNOON FOR NORTHEASTERN WHITE PINE COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3994 11464 4003 11457 4001 11447 3990 11456 $$ 91
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:37 AM PDT, 11 hours 21 minutes earlier.
Area forecast discussion, Aug 4, 2:37 AM PDT, 11 hours 21 minutes before
Area Forecast Discussion National Weather Service Elko NV 237 AM PDT Thu Aug 4 2022 .SYNOPSIS...Active weather continues through the rest of the week and into the next as monsoonal moisture is drawn up from the southeast over the Silver State. Expect shower and thunderstorm development to be possible each afternoon for Northern and Central Nevada. Flooding and flash flooding will be possible, especially for Friday with the the combination of slow storm motion and heavy rainfall. && .SHORT TERM...Today through Friday Active pattern continues for the short term as monsoonal moisture wrapping around the large subtropical high to our southeast and combining with the moisture plume from post tropical storm Frank well to our southwest. Embedded in this flow are a few small areas of concentrated vorticity maxima that will add some dynamic forcing to the equation and help provide extra vertical motion to support thunderstorm development. Flooding and Flash flooding concerns are increasing for Thursday and especially Friday as high moisture content and modest instability will make storms efficient rainfall producers, and with weak winds aloft storm motion will be slow so storms will be able to loiter for while leading to excess runoff. Temperatures will remain in the low 90s through the end of the week and with ample cloud cover overnight lows will range in the 50s to 60s for most. .LONG TERM...Saturday through next Wednesday. A trof will move east of the state on Saturday, but some lingering isolated to scattered showers and thunderstorms are expected in eastern Nevada. Highs will remain below normal in the mid 70's to mid 80's (though western Nevada will be around 90) after a morning low mainly in the 50's. There are indications that the summer ridge will move a bit westward on Sunday and Monday, which would limit TS activity for a reprieve, though convection could creep into western nevada late Monday. Highs will rebound back to near normal in the mid 80's to mid 90's by Monday with lows remaining in the 50's. Troffing in the eastern Pacific, however, pushes the ridge a bit back eastward beginning on Tuesday, which will open the door back up to the subtropical moisture stream into Nevada and daily showers and thunderstorms should return. Temperatures will remain seasonal. && .AVIATION...Morning showers are expected around terminals KWMC, KBAM, and KEKO, as residual moisture from the night before works north. Afternoon showers and thunderstorms are then expected at all terminals. Wind gusts of 20-25 kts are forecasted in the afternoon, with the strongest at KTPH. Gusty erratic winds are possible around and in all thunderstorms. && .FIRE WEATHER...Monsoon pattern in control as moisture will be continually lifted into the Silver state. Several more rounds of showers and thunderstorms expected for the forecast period. Flash flooding is possible across much of central and eastern Nevada for Friday where wetting rains and localized heavy rainfall is anticipated. Humboldt county may miss out on much of the heavier rain from these storms, but relative humidity will remain elevated over the area alleviating most fire weather concerns. && .LKN WATCHES/WARNINGS/ADVISORIES... Flood Watch from Friday morning through late Friday night for Northeastern Nye County-Northwestern Nye County-Ruby Mountains and East Humboldt Range-South Central Elko County-Southeastern Elko County-Southern Lander County and Southern Eureka County- Southwest Elko County-White Pine County. && 98/90/91/98
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:42 PM PDT | Special Weather Statement | LKN | 33 min | |
| Aug 3, 7:55 PM PDT | Special Weather Statement | LKN | Eureka | 35 min |
| Aug 4, 4:31 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.